MAUDE Adverse Event Report: COVIDIEN 740 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 740 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 740
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the medtronic field service engineer evaluated the ventilator and replaced two pressure solenoid printed circuit board assembly (pcba), power cord and positive end-expiratory pressure (peep) solenoid.After servicing, the ventilator passed all testing per manufacturer specifications and was returned to the customer.All replaced components were returned to medtronic for failure investigation.The returned power cord was visual inspection and functionally tested with no anomalies observed.Conclusion: there was no fault found.There was no malfunction or product deficiency identified.Two pressure solenoid pcbas were visually inspected and functionally tested.One of the pressure solenoids had no fault found.The second pressure solenoid showed that the cylindrical metal tube was detached from component pt3.It is unknown and unreported how this damage occurred.The psol pcb was attached to the failure investigation ventilator for analysis.The ventilator powered on with no errors recorded in the diagnostic logs of the test ventilator.Calibration was performed without any errors.While running the extended self test, the test did not pass the leak test.The fault was isolated to component pt3.The peep solenoid was returned and is under evaluation.Once the investigation is complete, a follow medwatch report will be submitted with the findings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during preventative maintenance, the 740 ventilator experienced oxygen (o2) solenoid pressure errors and did not pass the extended self test (est) due to a leak.The ventilator was not in use on a patient at the time of the reported event. .
 
Additional Manufacturer Narrative
Device evaluation summary: the positive end-expiratory pressure (peep) solenoid (exhalation solenoid) was returned for failure investigation.A visual inspection was carried out on the returned part with no anomalies observed.The exhalation solenoid was assembled into the failure investigation test ventilator for analysis.The test ventilator powered on and during testing the test ventilator failed the ¿leak test¿.The part was returned to the vendor, solenoid solutions inc., for root cause analysis.Their findings were as follows, ¿upon disassembly there was seen a small amount of contamination around the upper seal inside of the valve which could have been preventing the seal from making complete contact¿.If information is provided in the future, a supplemental report will be issued.

Brand Name
740 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway,ie
MDR Report Key8552769
Report Number8020893-2019-00095
Device Sequence Number373382
Product Code CBK
UDI-Device Identifier10884521078369
UDI-Public10884521078369
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K990897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number740
Device Catalogue NumberG-061792-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1